Alert archive / Texas / Ice Storm Warnings in 2007

Ice Storm Warning 2, NWS Lubbock, TX

December 9, 200712 counties in Texas

NWS Lubbock, TX issued this ice storm warning at Dec 9, 2007, 4:15 PM CST for 12 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2007, 4:15 PM CST (22:15 UTC)
Expired
Dec 10, 2007, 4:41 AM CST
In force
12 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, King County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
374 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KLUB 092215
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
415 PM CST SUN DEC 9 2007

.A STRONG UPPER LEVEL STORM SYSTEM ACCOMPANIED BY ABUNDANT
MOISTURE WILL COMBINE WITH COLD TEMPERATURES NEAR THE SURFACE TO
PRODUCE WIDESPREAD ICING CONDITIONS THROUGH MONDAY NIGHT. THE
ONSET OF THE FREEZING RAIN HAS ALREADY BEGUN WITH SHOWERS AND
THUNDERSTORMS OVERRIDING THE SHALLOW COLD AIR ACROSS PORTIONS OF THE
ROLLING PLAINS. AS THE STORM SYSTEM DRAWS CLOSER OVERNIGHT...RAIN
IS EXPECTED TO DEVELOP AND SPREAD NORTH ACROSS THE REMAINDER OF
THE SOUTH PLAINS AND SOUTHERN PANHANDLE. WITH SURFACE TEMPERATURES
DROPPING INTO THE 20S OVERNIGHT...THE RAIN WILL BEGIN TO DEPOSIT
ON EXPOSED SURFACES ESPECIALLY BRIDGES AND OVERPASSES. 

THERE IS STILL SOME UNCERTAINTY AS TO WHETHER WARM AIR ALOFT IS
ABLE TO MIX TO THE SURFACE AND LESSEN THE ICING THREAT DURING THE
DAY ON MONDAY. IF THE WARM AIR DOES NOT ARRIVE THEN THERE COULD BE
A MORE WIDESPREAD SIGNIFICANT ICE EPISODE FOR THE ENTIRE SOUTH
PLAINS. THEREFORE A WINTER STORM WATCH REMAINS IN EFFECT FOR THE
SOUTHERN AND WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. AN ICE
STORM WARNING HAS BEEN ISSUED FOR THE REMAINDER OF THE SOUTH
PLAINS...WESTERN ROLLING PLAINS AND SOUTHERN PANHANDLE.

TXZ023>026-029>032-036-037-100615-
/O.UPG.KLUB.WS.A.0004.071210T0600Z-071211T1200Z/
/O.NEW.KLUB.ZR.Y.0005.071210T0000Z-071210T1200Z/
/O.NEW.KLUB.IS.W.0002.071210T1200Z-071211T1200Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY-
DICKENS-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...
DICKENS...SPUR
415 PM CST SUN DEC 9 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...ICE STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY.
A FREEZING RAIN ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING RAIN
ADVISORY IS IN EFFECT UNTIL 6 AM CST MONDAY. 

RAIN SHOWERS WILL SPREAD NORTH ACROSS THE ROLLING PLAINS THIS
EVENING AND ADDITIONAL LIGHT RAIN WILL DEVELOP ALONG THE CAPROCK. AS
TEMPERATURES REMAIN BELOW FREEZING...SOME LIGHT ACCUMULATIONS OF
ICE WILL OCCUR. THE LIKELIHOOD OF HEAVIER FREEZING RAIN WILL
INCREASE LATE TONIGHT THROUGH MONDAY. ADDITIONAL ICE ACCUMULATIONS
IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. 

$$

TXZ038-100615-
/O.UPG.KLUB.WS.A.0004.071210T0600Z-071211T1200Z/
/O.NEW.KLUB.IS.W.0002.071209T2215Z-071211T1200Z/
KING-
INCLUDING THE CITY OF...GUTHRIE
415 PM CST SUN DEC 9 2007

...ICE STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SHOWERS AND THUNDERSTORMS WITH MODERATE TO OCCASIONALLY HEAVY
RAINFALL WILL CONTINUE ACROSS THE AREA THIS EVENING. AS
TEMPERATURES REMAIN JUST BELOW FREEZING...ICE WILL BEGIN TO
ACCUMULATE ON EXPOSED SURFACES...ESPECIALLY BRIDGES...POWER LINES
AND TREES. ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE
POSSIBLE OVERNIGHT AND MONDAY AS RAINFALL CONTINUES TO OVERSPREAD
THE AREA AND SURFACE TEMPERATURES REMAIN BELOW FREEZING.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. 
 
$$

TXZ044-100615-
/O.NEW.KLUB.IS.W.0002.071209T2215Z-071210T1200Z/
/O.EXT.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/
STONEWALL-
INCLUDING THE CITY OF...ASPERMONT
415 PM CST SUN DEC 9 2007

...ICE STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY...
...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED AN ICE STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER
STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH
THE EVENING ACROSS THE ROLLING PLAINS. AS TEMPERATURES REMAIN
JUST BELOW FREEZING...PERIODS OF MODERATE TO HEAVY RAINFALL WILL
CAUSE ICE TO ACCUMULATE ON EXPOSED SURFACES...ESPECIALLY
BRIDGES...POWER LINES AND TREES. ICE ACCUMULATIONS IN EXCESS OF ONE
QUARTER INCH WILL BE POSSIBLE OVERNIGHT AND MONDAY AS RAINFALL
CONTINUES TO OVERSPREAD THE AREA AND SURFACE TEMPERATURES REMAIN
BELOW FREEZING.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. 

THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR
OTHERWISE THREATEN LIFE AND PROPERTY. 

$$

TXZ021-022-027-028-033>035-039>043-100615-
/O.NEW.KLUB.ZR.Y.0005.071210T0000Z-071210T1200Z/
/O.EXT.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON
415 PM CST SUN DEC 9 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE
WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH
LATE MONDAY NIGHT. 

THE LIKELIHOOD OF FREEZING RAIN AND FREEZING DRIZZLE WILL
INCREASE THIS EVENING AND OVERNIGHT AS WARM AND MOIST AIR ALOFT
RIDE OVER A DOME OF ARCTIC AIR LYING OVER THE SOUTHERN PLAINS.
ACCUMULATIONS OF ICE UP TO ONE QUARTER OF AN INCH OR MORE WILL BE
POSSIBLE...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND
OVERPASSES. FREEZING RAIN RATES WILL INCREASE TOWARD DAYBREAK ON
MONDAY AND COULD CONTINUE THROUGH MUCH OF THE DAY. HOWEVER...THERE
IS STILL A CHANCE THAT THE WARM AIR ALOFT MAY MIX OUT THE COLD AIR
AT THE SURFACE AND MINIMIZE THE ICING THREAT. THIS UNCERTAINTY
REQUIRES CONTINUING THE WINTER STORM WATCH WHILE EVALUATING
FURTHER LATER TONIGHT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR
OTHERWISE THREATEN LIFE AND PROPERTY. CONTINUE TO MONITOR FOR
UPDATED FORECASTS AND POSSIBLE WARNINGS.

$$
2 follow-up statements
000 
WWUS44 KLUB 100425
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1025 PM CST SUN DEC 9 2007

.A STRONG UPPER LEVEL STORM SYSTEM ACCOMPANIED BY ABUNDANT
MOISTURE WILL COMBINE WITH COLD TEMPERATURES NEAR THE SURFACE TO
PRODUCE WIDESPREAD ICING CONDITIONS THROUGH MONDAY NIGHT. THE
ONSET OF THE FREEZING RAIN HAS ALREADY BEGUN WITH SHOWERS AND
THUNDERSTORMS OVERRIDING THE SHALLOW COLD AIR ACROSS PORTIONS OF
THE ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS PANHANDLE. AS THE
STORM SYSTEM DRAWS CLOSER OVERNIGHT...RAIN IS EXPECTED TO DEVELOP
AND SPREAD NORTH ACROSS THE REMAINDER OF THE SOUTH PLAINS AND
SOUTHERN PANHANDLE BY MID-MORNING MONDAY. WITH SURFACE TEMPERATURES
REMAINING IN THE UPPER 20S AND LOWER 30S...THE RAIN WILL BEGIN TO
DEPOSIT ON EXPOSED SURFACES...ESPECIALLY BRIDGES AND OVERPASSES.

THERE REMAINS SOME UNCERTAINTY AS TO WHETHER WARM AIR ALOFT WILL
BE ABLE TO MIX TO THE SURFACE AND LESSEN THE ICING THREAT DURING
THE DAY ON MONDAY. IF THE WARM AIR DOES NOT ARRIVE THEN THERE
COULD BE A MORE WIDESPREAD SIGNIFICANT ICE EPISODE FOR THE ENTIRE
SOUTH PLAINS. THEREFORE A WINTER STORM WATCH REMAINS IN EFFECT FOR
THE SOUTHERN AND WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. AN
ICE STORM WARNING HAS BEEN ISSUED FOR THE REMAINDER OF THE SOUTH
PLAINS...WESTERN ROLLING PLAINS AND SOUTHERN PANHANDLE WHERE
SUBFREEZING TEMPERATURES WILL LINGER THE LONGEST.

TXZ023>026-029>032-036-037-101100-
/O.CON.KLUB.IS.W.0002.071210T1200Z-071211T1200Z/
/O.CON.KLUB.ZR.Y.0005.000000T0000Z-071210T1200Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY-
DICKENS-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...
DICKENS...SPUR
1025 PM CST SUN DEC 9 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...
...ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM
CST TUESDAY...

AN ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM
CST TUESDAY. A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL
6 AM CST MONDAY. 

RAIN SHOWERS WILL CONTINUE TO SPREAD ACROSS THE ROLLING PLAINS AND
SOUTHEAST TEXAS PANHANDLE OVERNIGHT. ADDITIONALLY...DRIZZLE AND
LIGHT RAIN MAY DEVELOP ALONG THE CAPROCK TONIGHT. AS TEMPERATURES 
REMAIN BELOW FREEZING...SOME LIGHT ACCUMULATIONS OF ICE WILL
OCCUR. THE LIKELIHOOD OF HEAVIER FREEZING RAIN WILL INCREASE EARLY 
MONDAY. ADDITIONAL ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH
WILL BE POSSIBLE.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

TXZ044-101100-
/O.CON.KLUB.IS.W.0002.000000T0000Z-071210T1200Z/
/O.CON.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/
STONEWALL-
INCLUDING THE CITY OF...ASPERMONT
1025 PM CST SUN DEC 9 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY
THROUGH LATE MONDAY NIGHT...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. A
WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH
LATE MONDAY NIGHT. 

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH
THE NIGHT ACROSS THE ROLLING PLAINS. AS TEMPERATURES REMAIN JUST 
BELOW FREEZING...PERIODS OF MODERATE TO HEAVY RAINFALL WILL ALLOW
MORE ICE TO ACCUMULATE ON EXPOSED SURFACES...ESPECIALLY
BRIDGES...POWER LINES AND TREES. ICE ACCUMULATIONS IN EXCESS OF
ONE QUARTER INCH WILL BE POSSIBLE OVERNIGHT AND MONDAY AS RAINFALL
CONTINUES TO OVERSPREAD THE AREA AND SURFACE TEMPERATURES REMAIN
BELOW FREEZING.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.

THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR
OTHERWISE THREATEN LIFE AND PROPERTY.

$$

TXZ038-101100-
/O.CON.KLUB.IS.W.0002.000000T0000Z-071211T1200Z/
KING-
INCLUDING THE CITY OF...GUTHRIE
1025 PM CST SUN DEC 9 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SHOWERS AND THUNDERSTORMS WITH MODERATE TO OCCASIONALLY HEAVY
RAINFALL WILL CONTINUE ACROSS THE AREA TONIGHT. AS TEMPERATURES
REMAIN JUST BELOW FREEZING...ICE WILL CONTINUE TO ACCUMULATE ON
EXPOSED SURFACES...ESPECIALLY BRIDGES...POWER LINES AND TREES. ICE
ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE
OVERNIGHT AND MONDAY AS RAINFALL PERSIST OVER THE AREA AND
SURFACE TEMPERATURES REMAIN BELOW FREEZING.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED.

$$

TXZ021-022-027-028-033>035-039>043-101100-
/O.CON.KLUB.ZR.Y.0005.000000T0000Z-071210T1200Z/
/O.CON.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON
1025 PM CST SUN DEC 9 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY
THROUGH LATE MONDAY NIGHT...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY.
A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY
THROUGH LATE MONDAY NIGHT. 

THE LIKELIHOOD OF FREEZING RAIN AND FREEZING DRIZZLE WILL
INCREASE OVERNIGHT TONIGHT AS WARM AND MOIST AIR ALOFT RIDE OVER A
DOME OF ARCTIC AIR LYING OVER THE SOUTHERN PLAINS. ACCUMULATIONS
WILL BE ON THE LIGHT SIDE FOR TONIGHT BUT UP TO A QUARTER OF AN
INCH OR MORE WILL BE POSSIBLE THROUGH MONDAY...ESPECIALLY ON
ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. FREEZING RAIN
RATES MAY INCREASE TOWARD DAYBREAK ON MONDAY AND COULD CONTINUE
THROUGH MUCH OF THE DAY. HOWEVER...THERE IS STILL A CHANCE THAT
THE WARM AIR ALOFT MAY MIX OUT THE COLD AIR AT THE SURFACE AND
MINIMIZE THE ICING THREAT. THIS UNCERTAINTY REQUIRES CONTINUING
THE WINTER STORM WATCH WHILE EVALUATING FURTHER OVERNIGHT TONIGHT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR
SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR
OTHERWISE THREATEN LIFE AND PROPERTY. CONTINUE TO MONITOR FOR
UPDATED FORECASTS AND POSSIBLE WARNINGS.

$$
000 
WWUS44 KLUB 101041
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
441 AM CST MON DEC 10 2007

...FREEZING RAIN ADVISORY IS IN EFFECT UNTIL NOON TODAY... 

.HIGH LEVEL MOISTURE MOVING OUT OF THE SOUTHEASTERN PACIFIC AHEAD
OF A STRONG UPPER LEVEL LOW ALONG THE BAJA CALIFORNIA COAST COMBINED
WITH LOW LEVEL MOISTURE FROM THE GULF OF MEXICO OVERRIDING A DOME
OF COLD AIR OVER THE REGION WILL PRODUCE AREAS OF FREEZING RAIN OR
DRIZZLE ACROSS THE REGION THIS MORNING. AS RAINFALL AMOUNTS ARE
NOT EXPECTED TO BE EXCESSIVE...ICE ACCUMULATIONS THIS MORNING ARE
EXPECTED TO BE LESS THAN ONE QUARTER INCH AND MAINLY ON BRIDGES...
OVERPASSES AND ELEVATED SURFACES.

TXZ044-101800-
/O.CAN.KLUB.IS.W.0002.000000T0000Z-071210T1200Z/
/O.UPG.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/
/O.EXB.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/
STONEWALL-
INCLUDING THE CITY OF...ASPERMONT
441 AM CST MON DEC 10 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE ICE
STORM WARNING HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT. 

AREAS OF DRIZZLE AND LIGHT RAIN ARE EXPECTED TO DEVELOP DURING THE
EARLY MORNING. TEMPERATURES ARE EXPECTED TO BE JUST BELOW FREEZING
THUS SOME LIGHT ACCUMULATIONS OF ICE MAY OCCUR. TEMPERATURES ARE
EXPECTED TO CLIMB TO ABOVE FREEZING BY AFTERNOON WITH PRECIPITATION
CHANGING TO ALL RAIN BY AFTERNOON.

PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS
LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN
CANCELED. 

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

TXZ023>026-029>032-036-037-101800-
/O.CAN.KLUB.IS.W.0002.071210T1200Z-071211T1200Z/
/O.EXT.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY-
DICKENS-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...
DICKENS...SPUR
441 AM CST MON DEC 10 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE ICE
STORM WARNING. THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL
NOON CST TODAY. 

AREAS OF DRIZZLE AND LIGHT RAIN ARE EXPECTED TO CONTINUE MOVING
NORTHEAST ACROSS THE ROLLING PLAINS DURING THE EARLY MORNING. WITH
TEMPERATURES EXPECTED TO BE JUST BELOW FREEZING SOME LIGHT ACCUMULATIONS
OF ICE MAY OCCUR. TEMPERATURES ARE EXPECTED TO CLIMB TO ABOVE FREEZING
BY AFTERNOON WITH PRECIPITATION CHANGING TO ALL RAIN BY AFTERNOON.

PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS
LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN
CANCELED. 

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

TXZ038-101800-
/O.CAN.KLUB.IS.W.0002.000000T0000Z-071211T1200Z/
/O.EXB.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/
KING-
INCLUDING THE CITY OF...GUTHRIE
441 AM CST MON DEC 10 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE ICE
STORM WARNING HAS BEEN CANCELLED. 

AREAS OF DRIZZLE AND LIGHT RAIN ARE EXPECTED TO DEVELOP DURING THE
EARLY MORNING. TEMPERATURES ARE EXPECTED TO BE JUST BELOW FREEZING
THUS SOME LIGHT ACCUMULATIONS OF ICE MAY OCCUR. TEMPERATURES ARE
EXPECTED TO CLIMB TO ABOVE FREEZING BY AFTERNOON WITH PRECIPITATION
CHANGING TO ALL RAIN BY AFTERNOON.

PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS
LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN
CANCELED. 

A FREEZING RAIN ADVISORY MEANS
THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND
USE CAUTION WHILE DRIVING.

$$

TXZ021-022-027-028-033>035-039>043-101800-
/O.UPG.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/
/O.EXT.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON
441 AM CST MON DEC 10 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 


PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS
LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN
CANCELED. TEMPERATURES BY THIS AFTERNOON ARE EXPECTED TO CLIMB
TO ABOVE FREEZING AND REMAIN THERE FOR MOST OF THE NIGHT...THUS
THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this ice storm warning went out at Dec 9, 4:01 PM CST, 14 minutes earlier.

Area forecast discussion, Dec 9, 4:01 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CST SUN DEC 9 2007

.SHORT TERM...
BAND OF STRONG CONVECTION IN WARM ADVECTION PATTERN ASSISTED BY
WEAKENING FRONTOGENETICAL FORCING CONTINUES FROM BIG SPRING ACROSS
STONEWALL AND KENT COUNTIES TO WEST OF WICHITA FALLS. MODELS WEAKEN
FORCING THROUGH THE EVENING AND LIFT IT NORTH BUT LATEST CALLS TO
THAT AREA INDICATE SOME ICING BEGINNING ON EXPOSED SURFACES. WENT
AHEAD AND ISSUED AN ICE STORM WARNING FOR KING AND STONEWALL
COUNTIES AS TEMPERATURES HAVE REMAINED BELOW FREEZING THERE TODAY
AND ADDITIONAL PRECIP SHOULD CONTINUE OVER THOSE COUNTIES FOR
ANOTHER COUPLE OF HOURS.

SATELLITE SHOWS SUBTROPICAL MOISTURE BEGINNING TO OVERSPREAD WEST
TEXAS ONCE AGAIN THIS AFTERNOON WITH SHALLOW COLD AIR LOCKED IN AT
THE SURFACE. TEMPERATURES WERE IN THE SINGLE DIGITS AND TEENS ACROSS
MUCH OF WESTERN KS EARLY THIS MORNING AND EXPECT SOME OF THIS AIR TO
GRADUALLY WORK SOUTH OVERNIGHT INTO THE PANHANDLE AND SOUTH PLAINS.
THIS WILL SET THE STAGE FOR THE ONSET OF FREEZING DRIZZLE AND FOG AS
WINDS TURN MORE EASTERLY AFTER SUNSET. ENERGY AND STRONG WARM
ADVECTION IN SUBTROPICAL PLUME THEN WILL BEGIN TO OVERSPREAD THE
REINFORCED COLD DOME RESULTING IN AREAS OF FREEZING RAIN BREAKING
OUT BY DAYBREAK ACROSS THE SOUTHERN SOUTH PLAINS. THIS RAIN SHOULD
EXPAND NORTHWARD DURING THE MORNING WITH OCCASIONAL FREEZING RAIN
THROUGHOUT MUCH OF THE DAY. THE BIGGEST CHALLENGE REMAINS THE
TEMPERATURE FORECAST FOR MONDAY AND THE EXTENT TO WHICH LOW LEVEL
WARM ADVECTION WILL BE ABLE TO SCOUR OUT THE COLD AIR AT THE
SURFACE. ENOUGH CONFIDENCE EXISTS TO HOLDING THE COLD AIR IN ACROSS
THE NORTHEAST 1/3 OF THE AREA TO WARRANT AN ICE STORM WARNING
BEGINNING 12Z MON. WITH UNCERTAINTIES AS TO HOW FAR NORTH AND EAST
THE COLD AIR WILL BE ERODED GIVEN EXPECTED PRECIP SHIELD DECIDED TO
HOLD OFF ON ANY ADVISORY OR WARNING FOR THE REMAINDER OF THE AREA
AFTER TONIGHT. FEEL LIGHT ACCUMULATIONS OF FREEZING DRIZZLE AND
ONSET OF LIGHT FREEZIN RAIN ACROSS THE SOUTH PLAINS IS ENOUGH ALONE
FOR A FREEZING RAIN ADVISORY DURING THE OVERNIGHT HOURS.

.LONG TERM...
A WIDESPREAD PRECIPITATION EVENT WILL BE ONGOING AT THE BEGINNING OF
THIS PERIOD /00Z TUESDAY/. THERE CONTINUES TO BE LITTLE DOUBT THAT
THE PRECIPITATION TYPE WILL BE LIQUID RAIN/DRIZZLE. THE ONLY
COMPLICATING FACTOR WILL BE WRT SURFACE TEMPS/PHASE OF WATER ON
SURFACES. WILL CARRY AND ICE STORM WARNING IN HIGHER CONFIDENCE AREA
NORTH/EAST OF LUBBOCK...AND MAINTAIN A WINTER STORM WATCH WHERE MORE
UNCERTAINTY REMAINS OVER THE REMAINDER OF THE FORECAST AREA THRU 12Z
TUESDAY.

INTENSE WAA/ISENTROPIC UPGLIDE REGIME WILL REMAIN IN PROGRESS MONDAY
NIGHT. IN FACT...THE MAGNITUDE OF WAA AND HEIGHT/PRESSURE FALLS WILL
EVENTUALLY BE SUFFICIENT TO OVERWHELM THE LOW LEVEL COLD DOME.
HOWEVER...WE BELIEVE THE COLD AIR/SUBFREEZING TEMPS WILL BE STUBBORN
AND SLOWER IN RESPONDING THAN INDICATED BY ALL GUIDANCE SOLUTIONS...
ESPECIALLY DURING THE OVERNIGHT HOURS OVER THE NORTHEASTERN FA. BY
EARLY TUESDAY MORNING...THE INFLUENCE OF STRONG WAA SHOULD BE
SUFFICIENT TO WARM SURFACE TEMPERATURES ABOVE FREEZING AND A
DECREASED THREAT OF ICE ACCUMULATIONS.

PRECIPITATION CHANCES APPEAR TO GRADUALLY DECREASE DURING THE
DAYTIME HOURS ON TUESDAY...AS DOWNGLIDE/DRYSLOT IN THE WAKE OF A
LEAD WAVE BEGIN TO OVERSPREAD THE AREA. HOWEVER FORCING/ASCENT
ASSOCIATED WITH A SECONDARY FROPA/REINFORCED SURFACE HIGH MAY
PROVIDE ENOUGH SHALLOW LIFT FOR LIGHT RAIN/SNOW SHOWERS AS THE
ARCTIC HIGH NOW OVER WESTERN CANADA RIDGES OVER THE DIVIDE AND INTO
THE SOUTHERN PLAINS LATE TUESDAY. THE POSSIBILITY OF LIGHT
PRECIPITATION...WINTRY AT TIMES...WILL PERSIST THROUGH LATE
WEDNESDAY WHEN THE MEAN TROUGH AXIS FINALLY EJECTS EASTWARD. MEDIUM
RANGE GUIDANCE CONTINUES TO SHOW AMPLIFICATION OF THE NORTHWEST FLOW
ALOFT WITH A SHORTWAVE TROUGH APPROACHING THE SOUTHERN PLAINS
FRIDAY. WILL MAINTAIN GOING LOW ORDER POPS FOR LIGHT SNOW ATTM.

&&

.AVIATION...
BROUGHT LIFR CONDITIONS INTO KCDS AND KLBB
AROUND 04Z WITH EXPECTED UPSLOPE DRIZZLE AND FOG RETURNING. PERIODS
OF FREEZING RAIN SHOULD BEGIN AFTER 06Z AT KLBB AND SPREAD NORTHWARD
DURING THE PRE-DAWN HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        21  32  27  37  23 /  30  80  80  60  20
TULIA         21  30  26  35  24 /  40  80  80  70  20
PLAINVIEW     22  31  26  39  24 /  50  80  80  70  30
LEVELLAND     22  33  29  41  27 /  60  80  80  60  30
LUBBOCK       23  33  29  40  28 /  50  80  80  70  30
DENVER CITY   26  36  33  45  29 /  60  80  80  60  30
BROWNFIELD    26  36  31  42  29 /  60  80  80  60  30
CHILDRESS     24  30  28  35  27 /  50  80  80  70  40
SPUR          26  32  29  36  28 /  60  80  80  70  40
ASPERMONT     26  35  31  37  30 /  60  80  80  60  50

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ021>037-039>043.

WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033>035-039>044.

ICE STORM WARNING FROM 6 AM MONDAY TO 6 AM CST TUESDAY FOR THE
FOLLOWING ZONES: TXZ023>026-029>032-036-037.

ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES:
TXZ044.

ICE STORM WARNING UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
ZONES: TXZ038.

&&

24/20/24
Hazardous weather outlook, Dec 9, 3:49 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CST SUN DEC 9 2007

TXZ021>044-102200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
349 PM CST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER

AN ICE STORM WARNING IS IN EFFECT FOR KING AND STONEWALL COUNTIES.

FREEZING RAIN WITH ICE ACCUMULATIONS UP TO ONE QUARTER OF AN INCH
ARE POSSIBLE IN PARTS OF THE SOUTHERN ROLLING PLAINS OVERNIGHT.
ELSEWHERE...FREEZING DRIZZLE OR LIGHT FREEZING RAIN MAY ADDITIONALLY
RESULT IN A GLAZING OF ICE. A FREEZING RAIN ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ICE STORM WARNING IS IN EFFECT FOR THE EXTREME SOUTHEASTERN PANHANDLE...
THE NORTHEASTERN SOUTH PLAINS...AND THE NORTHERN ROLLING PLAINS. A WINTER
STORM WATCH REMAINS IN EFFECT ACROSS THE REMAINDER OF THE OUTLOOK AREA.

ICE STORM CONDITIONS WILL LIKELY INTENSIFY AND OVERSPREAD A LARGER AREA
OF THE SOUTH PLAINS MONDAY AND MONDAY NIGHT. BETWEEN ONE QUARTER OF
AN INCH AND ONE HALF INCH ICE ACCUMULATIONS WILL BE POSSIBLE WITH
FREEZING RAIN OVER PARTS OF THE SOUTH PLAINS REGION. ISOLATED
HIGHER ICE ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY OVER THE
EXTREME SOUTHEASTERN PANHANDLE OR THE NORTHERN ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

PUBLIC SAFETY AND PLANNING OFFICIALS SHOULD BE AWARE THAT TRAVEL
IMPACTS ARE POSSIBLE FROM ICY ROADS...ESPECIALLY ON BRIDGES AND
OVERPASSES. ICE LOADING MAY ALSO BECOME A CONCERN WITH TREE LIMBS
AND UTILITY WIRES...ESPECIALLY MONDAY AND MONDAY NIGHT. PLEASE
RELAY REPORTS OF HAZARDOUS WEATHER IMPACTS TO THE NATIONAL WEATHER
SERVICE IN LUBBOCK.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 10:01 PM CSTFreezing Rain AdvisoryLUBBailey, Castro, Hale, Lamb, Parmer, Swisher6 hr
Dec 9, 5:13 AM CSTFreezing Rain AdvisoryLUBBriscoe, Childress, Cottle, Floyd, Hall, Motley5 hr
Dec 9, 10:33 AM CSTFreezing Rain AdvisoryLUBCottle, Dickens, Kent, King, Stonewall4 hr
Dec 9, 4:15 PM CSTFreezing Rain AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more20 hr

Nearby

Ice Storm Warnings in Texas, 2007Every ice storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.